2 doctors weighed in:

I had my mirena (levonorgestrel) IUD since sept. I've been getting my periods every month but my last period was 15 days. Now 5 days later there's all bright red blood?

2 doctors weighed in
Dr. Jeff Livingston
Obstetrics & Gynecology
1 doctor agrees

In brief: The most common side effect of Mirena (levonorgestrel) is light or absent menstrual periods.

Because the secreted hormone Progesterone stays local in the uterus and does not circulate throughout the body systemic side effects are rare.
Patients sometimes report acne, weight gain, pain ovarian cysts vaginal discharge and other symptoms which may or may not be related to an iud.

In brief: The most common side effect of Mirena (levonorgestrel) is light or absent menstrual periods.

Because the secreted hormone Progesterone stays local in the uterus and does not circulate throughout the body systemic side effects are rare.
Patients sometimes report acne, weight gain, pain ovarian cysts vaginal discharge and other symptoms which may or may not be related to an iud.
Dr. Jeff Livingston
Dr. Jeff Livingston
Thank
Get help from a real doctor now
Dr. Adam Levy
Board Certified, Obstetrics & Gynecology
34 years in practice
1M people helped
Continue
111,000 doctors available
Read more answers from doctors